MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 27-jun-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Fill volume: 500 ml, flow rate: 6 ml/hr, procedure: hysterectomy, cathplace: under umbilicus, infusion start time: 1136 on (b)(6) 2018, infusion stop time: unknown.It was reported that a patient initially called to inquire on how to tell if the elastomeric pump was empty.The patient stated that the pain was minimal, and nonexistent at the time of the report.The pump was set to a rate of 6 ml/hr since the surgery and was advised not to change the rate.The dressing at the insertion site, below the belly button, was dry and intact.The catheter was also intact with no kinks.The patient stated she could not recall what the pump looked like originally, but noted that it was smaller in size comparable to a tangerine.Then the patient noted that the pump was empty.The patient removed the catheter without any difficulty and with no site redness, swelling, or drainage.Additional information received on (b)(6) 2018 from the patient stated that she was currently in stable condition.The pain was minimal with not signs of any drug toxicity.She awoke on saturday morning, (b)(6) 2018 and felt that the pump was lighter.She did not check until noon when she realized it was empty.The pump was carried in an on-q bag on her shoulder like a purse, and placed in her lap when she sat.When she slept, she slept on her side and the pump was place on the bed in front of her stomach.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The sample pump was received empty and used.The pump was evaluated and it was concluded that fast flow was not observed.During the flow accuracy test, the pump was within specification.During pressure pot testing, the select-a-flow (saf) was within specifications as well.Based on the information provided, pump was filled with 500 ml instead of 600 ml which is the labeled fill volume for cb6004.According with the instructions for use, under filling the pump can lead to a fast flow condition; therefore, potential root cause is an incorrect use.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7645737
Report Number2026095-2018-00072
Device Sequence Number16522076
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/22/2020
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202925856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2018
Supplement Date Received by Manufacturer07/09/2018
09/19/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/03/2018
10/12/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2 NAROPIN
Patient Age40 YR
Patient Weight93